Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Matthew091100

Purging or breaking out??? PLEASE READ

Has anyone here been on accutane? After getting off did you try a product and did it make you breakout/purge? I have been off of accutane for over 6 months with clear skin, recently I started a bha/aha exfoliator like a week ago and started getting red spots and some red spots with white heads, I don’t know if I’m purging or breaking out? Any help would be great

Share this post


Link to post
Share on other sites

The difference between a purge and a breakout from a product is where the acne is occuring. If it’s a purge, the acne will pop up in the same places you had acne in the first place. For example, if you had acne that was worse along the jawline and you experience acne again in the same area, that’s a purge. A breakout that is caused by a product will occur wherever you used the product. It will cause acne to crop up in places where you usually experienced less before treatment. 

Accutane is not always the be-all, end-all for acne. I was on it twice and my acne came back just as bad as it was before. Even of it leaves acne better, skin can still have breakouts here and there after Accutane too. Try not to worry about it because stress os the ultimate cause of acne. Just know that this will pass and it could help you eliminate a certain product or a group of products.  

Maybe the exfoliator was just a little too strong for your skin. Try a very gentle rice powder instead and use little pressure. Rinse with lukewarm-cool water and gently pat the skin with a fluffy towel. While the skin is still a little damp, apply a hyaluronic acid serum that has no fragrance and only the bare ingredients. If you still want to use the AHA/BHA exfoliant later, cut it with something you know you’re akin is fine with and leave it on for the shortest time it is still effective. You may need to build your tolerance up. Accutane makes the skin quite sensitive for a while so maybe your skin just needs a little extra time. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×